Alert archive / Puerto Rico / Areal Flood Warnings in 2014

Areal Flood Warning 9, NWS JSJ

November 7, 2014

NWS JSJ issued this areal flood warning at Nov 7, 2014, 11:20 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2014, 11:20 AM CST (17:20 UTC)
Expired
Nov 7, 2014, 11:15 PM CST
In force
12 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Nov 7, 9:42 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 7, 9:42 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1142 AM AST FRI NOV 7 2014

.UPDATE...NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS HAVE BEEN
MOVING ACROSS THE LOCAL AREA THIS MORNING. LATEST SATELITE IMAGES
CONTINUES TO SHOW AN EXTENSIVE AREA OF SHOWERS WITH
THUNDERSTORMS...EXTENDING FROM THE CARIBBEAN COASTAL
WATERS...THROUGH PUERTO RICO...AND THE U.S. VIRGIN ISLANDS. THESE
VERY WET CONDITIONS WILL CONTINUE TODAY...AS A STRONG DEEP LAYERED
TROUGH CONTINUED TO MEANDER ACROSS THE CENTRAL ATLANTIC AND JUST
WEST OF THE LOCAL AREA. REFER TO LOCAL FLOOD AND MARINE PRODUCTS
FOR LATEST INFORMATION.

&&

.AVIATION...PERIODS OF MVFR AND IFR CONDITIONS WILL CONTINUE TO
PREVAIL ACROSS ALL TAF SITES THROUGH TONIGHT. WINDS WILL MAINLY
FROM THE SOUTH...BUT VARIABLES WINDS COULD BE EXPECTED FROM TIME
TO TIME..AS SHOWERS AND THUNDERSTORMS MOVES THROUGH THE AREA.

&&

.MARINE...NO CHANGES TO PREVIOUS DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 530 AM AST FRI NOV 7 2014/

SYNOPSIS...UPPER LEVEL CUTOFF LOW SOUTH OF HAITI AND ASSOCIATED DEEP
LAYERED TROUGH CONTINUED TO MEANDER ACROSS THE CENTRAL ATLANTIC AND
JUST WEST OF THE REGION OVERNIGHT. THIS UPPER LEVEL FEATURE AND
ASSOCIATED TROUGH WILL GRADUALLY LIFT NORTH NORTHEAST ACROSS THE
REGION TODAY THROUGH AT LEAST SATURDAY BEFORE WEAKENING.
CONSEQUENTLY...VERY UNSTABLE CONDITIONS AND A STRONG UPPER LEVEL
DIVERGENT PATTERN CAN BE EXPECTED ACROSS THE ENTIRE NORTHEASTERN
CARIBBEAN AND LOCAL REGION. AT THE LOW LEVELS...A BROAD SURFACE
TROUGH ACROSS THE CARIBBEAN BASIN AND STRONG HIGH PRESSURE ANCHORED
ACROSS THE CENTRAL ATLANTIC WILL MAINTAIN A MOIST SOUTHEASTERLY FLOW
ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. IN ADDITION...A
TROPICAL WAVE WILL CONTINUED TO CROSS THE LESSER ANTILLES AND MOVE
ACROSS THE EASTERN CARIBBEAN TODAY WHILE INTERACTING WITH THE MID TO
UPPER LEVEL TROUGH AND THE CUTOFF LOW.

DISCUSSION...LATEST SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER WEATHER RADAR SHOWED CONSIDERABLE AMOUNTS OF TROPICAL MOISTURE
BEING LIFTED NORTHWARDS ACROSS THE REGION DURING THE EARLY MORNING
HOURS. AREAS OF DEEP CONVECTION WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WERE VISIBLE PROPAGATING NORTHWARDS ACROSS THE
COASTAL WATERS AND MOVING TOWARDS THE LOCAL ISLANDS. SO FAR MOSTLY
LIGHT TO MODERATE BUT PERSISTENT RAINFALL HAVE BEEN AFFECTING
PORTIONS OF WEST AND SOUTHERN PUERTO RICO...AND TO A LESSER DEGREE
PARTS OF THE EAST COASTAL SECTIONS...CULEBRA...VIEQUES AND SOME OF
THE VIRGIN ISLANDS. FREQUENT AND INTENSE LIGHTNING WAS ALSO NOTED
ACROSS THE MONA PASSAGE...AS WELL AS OVER THE OFFSHORE ATLANTIC
AND SOUTHERN CARIBBEAN WATERS WHERE THE DEEPEST CONVECTION HAS SO
FAR BEEN OCCURRING.

BOTH THE LATEST SATELLITE BLENDED PRECIPITABLE WATER PRODUCT AND GFS
LAYERED PRECIPITABLE WATERS MODEL GUIDANCE CONTINUED TO SUGGEST DEEP
MOISTURE ADVECTION ACROSS THE REGION WITH VALUES RANGING BETWEEN 1.8
TO 2.2 INCHES TO PERSIST THROUGH THE WEEKEND. ALL INDICATIONS ARE
THAT THE HIGHEST CONCENTRATION OF MOISTURE AND DEEPEST CONVECTION IS
STILL EXPECTED TODAY THROUGH SATURDAY. THIS SIGNIFICANTLY HIGH
MOISTURE CONTENT AND THE VERY UNSTABLE ATMOSPHERIC CONDITIONS DUE TO
THE AFOREMENTIONED WEATHER FEATURES WILL MAINTAIN HIGH POTENTIAL FOR
VERY ACTIVE WEATHER CONDITIONS ACROSS THE ISLANDS AND LOCAL WATERS
TODAY AND INTO EARLY SATURDAY MORNING. LATER THIS MORNING AND
INTO THE EVENING HOURS....THE DEVELOPMENT OF STRONG THUNDERSTORMS
WITH AREAS OF HEAVY RAINFALL WILL BE POSSIBLE OVER LAND...AS WELL
AS THE POSSIBILITY OF DANGEROUS CLOUD TO GROUND LIGHTNING IN SOME
AREAS ESPECIALLY OVER PUERTO RICO WHERE LOCAL FORCING WILL BE STRONGER.
THE STRONG CONVECTION IS LIKELY TO BEGIN ENTERING PORTIONS OF SOUTHERN
AND EASTERN PUERTO RICO AS WELL AS SAINT CROIX AND VIEQUES... THEN
SPREAD NORTHWARDS ACROSS THE REMAINDER OF THE ISLAND DURING THE
REST OF THE DAY. FOR THIS REASON A FLASH FLOOD WATCH WILL GO INTO
EFFECT FROM 8 AM AST TODAY AND CONTINUE UNTIL SATURDAY MORNING FOR
ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. REMAIN ALERT AND STAY
TUNED FOR FURTHER WEATHER UPDATES OR CHANGES ISSUED BY THE NATIONAL
WEATHER SERVICE WFO SAN JUAN OFFICE DURING THE REST OF THE DAY.

AVIATION...ABUNDANT CLOUDS AND VERY ACTIVE WEATHER CONDS ACROSS THE
FLYING AREA DURG THE FCST PRD. SCT-NUMRS SHRA/ISOLD TSRA WILL LEAD
TO TEMPO MVFR OR EVEN IFR CONDS EN ROUTE BTW ISLANDS AS WELL AS VCTY
TJPS...TJSJ... TIST...TISX THE REST OF THE DAY. REDUCED VIS/CIGS AND
MTN TOP OBSCR EXPECTED IN PRDS OF SHRA/TSRA AND LOW SCUD CLDS. EXPECT
VCSH/VCTS FOR THE THE REMAINDER TAF SITES TIL 07/16Z. AFT 07/16Z...
WIDESPREAD TSRA/SHRA IS FCST OVR RGN...WITH PRDS OF HEAVY RAIN AND
MVFR/IFR CONDS ESPECIALLY AT TJSJ... TJMZ...TJBQ. WINDS FROM THE SE
AT 10 KTS...GUSTY AND VARIABLE NEAR TSRA. SCT-BKN CLD LYRS BTW
FL020-FL100...BKN-OVC BTW FL120-FL250 EN ROUTE BTW HISPANIOLA AND
PR. DEEP CONVECTION FQT LTG EN ROUTE BTW DOMINICAN REPUBLIC AND W PR
AND S OF PR...MAX TOPS NR FL400 DURG THE MORNING.

MARINE...LOCAL WFO SAN JUAN DOPPLER WEATHER RADAR SHOWED INCREASING
THUNDERSTORMS WITH AREA OF HEAVY RAINFALL AND SQUALLY CONDITIONS
MOVING NORTH NORTHWEST ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN
WATERS AS WELL AS THE MONA PASSAGE. AREAS OF FREQUENT AND INTENSE
LIGHTNING WAS ALSO OBSERVED ACROSS THE COASTAL WATERS ACROSS THE
SOUTHWEST CARIBBEAN WATERS AND THE MONA PASSAGE. DURING THE REST
OF THE DAY AN INTO THE EVENING HOURS...EXPECT HAZARDOUS MARINE CONDITIONS
WITH TO HIGH POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT...LOCALLY
HIGHER SEAS... OCCASIONAL GUSTY WINDS AND AND DANGEROUS LIGHTNING
ACROSS MOST OF THE COASTAL WATERS. PLEASE REFER TO THE LATEST COASTAL
WATERS FORECAST AND SPECIAL MARINE WEATHER STATEMENTS ISSUED BY THE
NATIONAL WEATHER SERVICE WFO SAN JUAN PR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  73  88  76 /  90  90  50  20
STT  88  77  88  79 /  90  90  60  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

COASTAL WATERS...
&&

71/23
Hazardous weather outlook, Nov 7, 8:46 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
1046 AM AST FRI NOV 7 2014

AMZ710>745-PRZ001>013-081500-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1046 AM AST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL SATURDAY 6 AM AST. FOR
MORE DETAILS PLEASE REFER TO FFASJU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UPPER LEVEL TROUGH WILL CONTINUE TO INTERACT WITH PLENTY OF LOW
LEVEL MOISTURE TO PRODUCE ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS UNTIL AT LEAST
MONDAY. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL PROLONGED
RAINFALL MAY RESULT IN LOCALIZED RAPID RISES ON SMALL STREAMS AND
RIVERS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF
STEEP TERRAIN.

.SPOTTER INFORMATION STATEMENT...FLOODS AND LANDSLIDES REPORTS WOULD
BE APPRECIATED.

AMZ715-725-VIZ001-002-081500-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1046 AM AST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL SATURDAY 6 AM AST. FOR
MORE DETAILS PLEASE REFER TO FFASJU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UPPER LEVEL TROUGH WILL CONTINUE TO INTERACT WITH PLENTY OF LOW
LEVEL MOISTURE TO PRODUCE ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS UNTIL AT LEAST
MONDAY. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL PROLONGED
RAINFALL MAY RESULT IN LOCALIZED RAPID RISES ON SMALL STREAMS AS
WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP
TERRAIN.

.SPOTTER INFORMATION STATEMENT...FLOODS AND LANDSLIDES REPORTS
WOULD BE APPRECIATED.

In the hours before

Local storm report, Nov 7, 7:14 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
914 AM AST FRI NOV 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLASH FLOOD      RIO GRANDE              18.38N 65.84W
11/07/2014                   RIO GRANDE         PR   PARK/FOREST SRVC

            ROAD 191 GOING TO EL YUNQUE FLOODED.

&&

LROSA
Local storm report, Nov 7, 7:50 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
950 AM AST FRI NOV 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     FLASH FLOOD      NAGUABO                 18.21N 65.74W
11/07/2014                   NAGUABO            PR   EMERGENCY MNGR

            THE EXIT 22 ON THE HIGHWAY 53 IS IMPASSABLE...RIO BLANCO
            IN NAGUABO OUT ITS BANKS.

&&

ER
Local storm report, Nov 7, 8:06 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1006 AM AST FRI NOV 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLOOD            CAGUAS                  18.23N 66.04W
11/07/2014                   CAGUAS             PR   PUBLIC

            URBAN FLOODING WAS REPORTED IN THE EXIT TO HIGHWAY PR-52
            AT DEGETAU AVENUE.

&&

FCASTRO
Special weather statement, Nov 7, 9:07 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1107 AM AST FRI NOV 7 2014

VIC010-071600-
SAINT CROIX VI-
1107 AM AST FRI NOV 7 2014

AT 1101 AM AST...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
AFFECTING SAINT CROIX IN THE U.S. VIRGIN ISLANDS...WITH EXCESSIVE
LIGHTNING...TORRENTIAL RAINFALL AND STRONG GUSTY WINDS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

EXCESSIVE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

FC
Local storm report, Nov 7, 9:33 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1133 AM AST FRI NOV 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     FLASH FLOOD      NAGUABO                 18.21N 65.74W
11/07/2014                   NAGUABO            PR   PUBLIC

            ROAD PR-31 AT LA PITINA SECTOR WAS REPORTED FLOODED.

1100 AM     FLOOD            CAGUAS                  18.23N 66.04W
11/07/2014                   CAGUAS             PR   PUBLIC

            ROAD PR-1 WAS FLOODED TOWARDS SAN JUAN AT RAMALLO SECTOR.

1111 AM     FLOOD            GUAYNABO                18.39N 66.11W
11/07/2014                   GUAYNABO           PR   PUBLIC

            ROOSEVELT AVENUE WITH THE INTERSECTION WITH SAN PATRICIO
            AVENUE WAS REPORTED FLOODED.

&&

FCASTRO
Local storm report, Nov 7, 10:08 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1208 PM AST FRI NOV 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      LAS PIEDRAS             18.18N 65.87W
11/07/2014                   LAS PIEDRAS        PR   EMERGENCY MNGR

            LAS PIEDRAS EMERGENCY MANAGER DIRECTOR...MR CHARLIE
            HERNANDEZ...REPORTED FLOODING ALONG ROAD 31...FALLING
            TREES AND ELECTRICAL POLES. ALSO...HOME DAMAGES WERE
            REPORTED.

&&

CANSELMI

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:59 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 6, 10:23 PM CSTAreal Flood AdvisoryJSJ112 min
Nov 6, 10:46 PM CSTAreal Flood AdvisoryJSJ119 min
Nov 7, 2:27 AM CSTSpecial Marine WarningJSJ63 min
Nov 7, 3:39 AM CSTSpecial Marine WarningJSJ81 min
Nov 7, 5:48 AM CSTAreal Flood AdvisoryJSJ6 hr
Nov 7, 6:40 AM CSTAreal Flood AdvisoryJSJ5 hr
Nov 7, 6:47 AM CSTAreal Flood AdvisoryJSJ7 hr
Nov 7, 7:11 AM CSTSpecial Marine WarningJSJ64 min
Nov 7, 7:51 AM CSTAreal Flood AdvisoryJSJ6 hr
Nov 7, 8:18 AM CSTSpecial Marine WarningJSJ57 min
Nov 7, 8:58 AM CSTSpecial Marine WarningJSJ2 hr
Nov 7, 10:08 AM CSTSpecial Marine WarningJSJ112 min
Nov 7, 11:32 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 7, 11:44 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 7, 11:46 AM CSTAreal Flood AdvisoryJSJ4 hr
Nov 7, 11:52 AM CSTSpecial Marine WarningJSJ113 min
Nov 7, 12:24 PM CSTFlash Flood WarningJSJ6 hr
Nov 7, 1:12 PM CSTFlash Flood WarningJSJ6 hr
Nov 7, 1:43 PM CSTAreal Flood AdvisoryJSJ7 hr
Nov 7, 1:55 PM CSTAreal Flood WarningJSJ6 hr
Nov 7, 2:03 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 7, 2:11 PM CSTAreal Flood AdvisoryJSJ3 hr
Nov 7, 2:21 PM CSTFlash Flood WarningJSJ7 hr
Nov 7, 5:02 PM CSTAreal Flood WarningJSJ6 hr
Nov 7, 5:28 AM CSTAreal Flood AdvisoryJSJ6 hr
Nov 7, 5:43 AM CSTAreal Flood AdvisoryJSJ6 hr
Nov 7, 10:33 AM CSTFlash Flood WarningJSJ117 min
Nov 7, 11:30 AM CSTAreal Flood AdvisoryJSJ3 hr
Nov 7, 12:28 PM CSTFlash Flood WarningJSJ12 hr
Nov 7, 1:27 PM CSTFlash Flood WarningJSJ11 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.